Hail, Calloway
- When
- May 8, 5:25 AM CST
- Where
- Calloway County, 2.01 mi E of Kirksey
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.701, -88.344
Quarter to golf ball size hail east of Kirksey with an early morning thunderstorm.
A major outbreak of severe weather occurred on the 8th for the Quad State region. On the synoptic scale, a longwave trough was centered across the Rockies with deep-layer southwesterly flow from the Southern Plains to the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A major outbreak of severe weather occurred on the 8th for the Quad State region. On the synoptic scale, a longwave trough was centered across the Rockies with deep-layer southwesterly flow from the Southern Plains to the Ohio Valley. A 110 kt upper jet extended from northern KS to IA while a 60 kt mid-level jet was positioned across northern MZ into IA. Surface low pressure near the MZ/KS border lifted to St. Louis around 12am CST on the 9th. A warm frontal boundary stretched across the Quad State, with a cold front extending southward from the surface low.
The environment became unstable by early afternoon, especially in far Western Kentucky, with MLCAPE of 2000-3000 J/kg. Deep-layer shear was on the order of 55-65 kts, though low-level shear was 15 kts, increasing to 20 kts later in the day. SRH was around 100-2000 m2/s2 with higher values north towards Clarksville, TN. STP values were 2-3 due to deep-layer shear and instability. Supercell activity was more prominent during the afternoon in Western Kentucky with lapse rates of 6.5-7 C/km aiding with hail production.
For Southwest Kentucky, a sub-severe line of storms moved through with a cold front during the overnight hours from the 7th-8th. The front reversed and lifted northward during the morning, producing thunderstorm wind damage in the Purchase area, particularly in and around Calvert City. Supercell development occurred during the afternoon hours with widespread hail and thunderstorm wind damage. An EF-U tornado was identified in eastern McCracken County. Several counties were hit multiple times over the course of the afternoon into the evening as lines of storms entered Northwest Kentucky from Southern Illinois. Daviess County experienced widespread significant wind damage in and west of Owensboro between 2030-2100CST, including 3 tornadoes (2 EF-0 and 1 EF-1). A powerful outflow boundary from the Daviess County storms pushed through Livermore producing a mile wide swath of significant wind damage. A final line of thunderstorms pushed through Western Kentucky late evening past midnight, with limited severe weather.
Torrential rainfall produced flooding impacts across Western Kentucky. A northern high rain total swath extended from Union County to southern Daviess/McLean Counties with 3-5 inches of rain. Being the location where the cold front stalled out and reversed, early morning rainfall totals were already elevated from Marshall/Calloway County to Todd County and further south in Tennessee. Heavy rains from afternoon supercells increased flooding issues, including washing out part of a road in Trigg County, while continued heavy rainfall late evening into the overnight hours left numerous roads flooded in Trigg County and in Hopkinsville. Rainfall totals were 5-8 inches in portions of Marshall and Trigg Counties and southernmost portions of Christian and Todd Counties. Both the Bypass and 68/80 gages on the South Fork of the Little River in Hopkinsville reached minor flood, and significant rainfall totals on the Green River resulted in Paradise reaching moderate flood stage a couple days later.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 8, 1:41 AM CST, 3 hours 44 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 241 AM CDT Wed May 8 2024 .KEY MESSAGES... - Ongoing active storms with severe potential will persist until about or just shy of daybreak, with all severe hazards in play. - A warm front's return by mid to late morning carries the next risk of severe storms, also an all hazards in play threat as storm chances heighten again. - Once warm sectored, an approaching cold front late this afternoon will fire a widespread and significant risk of a severe weather outbreak this afternoon and evening. Large hail, violent tornadoes, and damaging winds are all expected with this outbreak. In particular, Southeast Missouri, Southwest Illinois, and Western Kentucky have been upgraded to a Moderate Risk for severe storms. - A Flood Watch is in effect for portions of the area as the steering flow suggests training of locally heavy rainfall could produce upwards to 3" or more in some locations. - After this powerful storm system's passage is fully completed, then cooler and drier air moves in for the end of the week and weekend with highs in the 70s and refreshingly lower humidity. && .DISCUSSION... Issued at 230 AM CDT Wed May 8 2024 Ongoing active strong-severe storms required a Watch extension for western Ky til daybreak. Overall, trends are weakening, however, given its over-achieving persistence, SPC determined a headline extension was warranted as RAP models peak MLCAPEs of 2-3K Joules across its approaching corridor, with bulk shear upwards of 50 kts...meaning there is still atmospheric support for the line to punch with supercell potential as helicities run to about 200 m2/s2 in the lower 3KM. That said, if current trendings hold, the headline could be cancelled in about half its time. After, all eyes turn to the much advertised daytime threat for a widespread and significant severe outbreak as the 90 kt upper jet core is incoming with the mean long wave's dynamical energy input. Bulk shear exceeds 50 kts, and mean lapse rates increase to 8C, promoting large scale ascent of the warm/juicy unstable air mass with highs in the low-mid 80s and dew points into the lower 70s. Helicity values are progged to be up into the 200-300 m2/s2 range both along the warm front and more or less hold as the cold front approaches. Speaking of, the CAMs all suggest a return/lift of the warm front outputs mid-late morning convection overspread, and then within the warm sector as the cold front approaches late this afternoon...the big show is still an all go for the afternoon/evening time frame. In particular, SEMO/SWIL/WKY has been upgraded to a MDT risk for all hazards severe, including large-giant hail and significant tornadoes. Lastly, the hyper-souping PW's and steering winds that will promote training cells overtop already wetted grounds has prompted us to issue a Flood Watch for western Ky, where WPC has bumped us into a MDT risk of excessive/FFG rainfall. Collaborative efforts are still ongoing as to if/how far west we may need to extend that, but generally, upwards to 3" areal average totals potential in western Ky trails to 2" along the MS river and lessens west of there. The cold front's passage is made tonight, and the severe threat ends as it does so. Severe storms may be self sustaining into the night until then, and convective pops linger within the broader trof even into Thursday morning, in our far east. Afterward, the air mass modification to a cooler/drier more spring-like feel, with Thursday's transition onset completing by Friday, when upper 60s-lower 70s highs and dew points in the 40s are established. Generally speaking, highs in the 70s and dew points in the 40s hold thru the weekend before returning closer to seasonal norms early next week. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 230 AM CDT Wed May 8 2024 A line of storms offers restricted CIGS/VSBYS as it rolls across the terminals during the pre dawn hours. KMVN has some patchy dense fog on the cold side of the boundary. After a daybreak lull, a warm front returns and heightens storm chances again, which will offer additional deterioration to restricted categories. Increasing lapse rates suggest these hold into/thru the afternoon, when storm chances again heighten as the most violent of the storm evolutions comes to fruition with the cold front's approach. Increasingly gusty non thunderstorm winds will peak upwards to 25-30 kts this afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...Flood Watch through Thursday morning for KYZ001>022. &&
Hazardous Weather Outlook National Weather Service Paducah KY 558 AM CDT Wed May 8 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 558 AM CDT Wed May 8 2024 /658 AM EDT Wed May 8 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight As a warm front lifts into the region this morning, expect the chance for thunderstorms to increase again. This chance will include an all severe hazards threat. Then, the most significant severe weather threat occurs with the advance and approach of a cold front this afternoon and evening. Damaging winds, large hail, and significant tornadoes are all potential hazards. In addition, localized flooding is possible where repeat heavy rainfall may occur. Lightning too will be a commonplace hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected today.
Preliminary Local Storm Report
National Weather Service Paducah KY
344 AM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM Tstm Wnd Dmg 1 E Joppa 37.21N 88.83W
05/08/2024 Massac IL Emergency Mngr
Healthy tree approximately 15 inches in
diameter across Joppa Road. Took power lines
down as well.
&&Special Weather Statement
National Weather Service Paducah KY
410 AM CDT Wed May 8 2024
KYZ006-008-009-011-012-080945-
Marshall KY-Calloway KY-Graves KY-Lyon KY-Trigg KY-
410 AM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CALLOWAY...SOUTHERN
MARSHALL...CENTRAL TRIGG...EAST CENTRAL GRAVES AND SOUTHEASTERN LYON
COUNTIES THROUGH 445 AM CDT...
At 409 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Energy Lake Campground to 9 miles northwest of
Murray. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayfield, Benton, Cadiz, Golden Pond Visitors Center, Energy Lake
Campground, Woodlands Nature Station, Turkey Bay, Land Between The
Lakes Area, Cravens Bay Campground, Canton, Rockcastle, Hardin,
Kirksey, Brewers, and Aurora.
This includes Interstate 24 in Kentucky between Mile Markers 50 and
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for western
Kentucky.
&&
LAT...LON 3683 8770 3661 8850 3672 8864 3701 8795
TIME...MOT...LOC 0909Z 256DEG 52KT 3685 8802 3672 8844
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special Weather Statement
National Weather Service Paducah KY
439 AM CDT Wed May 8 2024
KYZ012-017-081015-
Christian KY-Trigg KY-
439 AM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHRISTIAN AND SOUTHERN
TRIGG COUNTIES THROUGH 515 AM CDT...
At 438 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Fort Campbell, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hopkinsville, Oak Grove, Fort Campbell, Wranglers Campground, Land
Between The Lakes Area, Clarksville, Pembroke, Lafayette, Linton, and
Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 71 and 92.
Pennyrile Parkway between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for western and
south central Kentucky.
&&
LAT...LON 3667 8786 3668 8807 3672 8809 3695 8728
3664 8734 3663 8785
TIME...MOT...LOC 0938Z 250DEG 43KT 3670 8761
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
07Special Weather Statement
National Weather Service Paducah KY
516 AM CDT Wed May 8 2024
KYZ017-022-081030-
Todd KY-Christian KY-
516 AM CDT Wed May 8 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHRISTIAN AND TODD
COUNTIES THROUGH 530 AM CDT...
At 515 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elkton to 13 miles southwest of Russellville to
near Guthrie. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Grove, Elkton, Fort Campbell, Clarksville, Guthrie, Pembroke,
Trenton, Lafayette, Allensville, and Herndon.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 76 and 92.
Pennyrile Parkway between Mile Markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for south central
Kentucky.
&&
LAT...LON 3664 8706 3664 8769 3677 8767 3691 8706
TIME...MOT...LOC 1015Z 265DEG 45KT 3682 8717 3674 8709 3664 8709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special Weather Statement
National Weather Service Paducah KY
550 AM CDT Wed May 8 2024
KYZ006-081115-
Graves KY-
550 AM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GRAVES COUNTY THROUGH
615 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sedalia, or near Mayfield, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayfield, Sedalia, Wingo, and Water Valley.
This includes Interstate 69 in Kentucky between Mile Markers 9 and
33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for western
Kentucky.
&&
LAT...LON 3672 8882 3681 8849 3660 8849 3655 8882
TIME...MOT...LOC 1050Z 248DEG 35KT 3668 8863
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special Weather Statement
National Weather Service Paducah KY
613 AM CDT Wed May 8 2024
KYZ008-009-081130-
Marshall KY-Calloway KY-
613 AM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CALLOWAY AND SOUTHERN
MARSHALL COUNTIES THROUGH 630 AM CDT...
At 613 AM CDT, Doppler radar was tracking a strong thunderstorm near
Benton, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Murray, Benton, Hardin, Aurora, Kirksey, and Brewers.
This includes Interstate 69 in Kentucky between Mile Markers 34 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 8849 3691 8818 3683 8814 3675 8811
3670 8808 3667 8807 3663 8849
TIME...MOT...LOC 1113Z 245DEG 31KT 3678 8839
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07The Paducah radar (KPAH), 56 km away, was scanning. The volume nearest the first event began at 11:26 UTC.
21 thunderstorm wind, 15 hail, 8 flood, 5 flash flood, 4 tornado, 1 funnel cloud. Local standard time, as filed.
Quarter to golf ball size hail east of Kirksey with an early morning thunderstorm.
An mPING report of quarter size hail was made early morning with the passage of a thunderstorm cell.
Large tree limbs were downed by a thunderstorm moving northeastward through Fulton County.
Four trees were downed on the north and west city limits of Clinton as an early morning thunderstorm moved northeastward through the area. Power outages occurred on the northeastern side of the county.
As a result of thunderstorm downdraft winds, trees were downed near Cunningham with power outages reported.
Thunderstorm downdraft winds blew down trees near Symsonia.
A trained spotter reported large trees downed over the road by thunderstorm winds, with an above ground pool side blown in. Emergency management provided photos of several rotted trees downed and carport damage between Possum Trot and Calvert City.
Standing water over KY 348 near New Harmony Rd. Portions of Marshall County received 1.5-3 inches of rain by mid-morning with 1.5-2 inches in the area with the flood report.
A broad area of thunderstorm wind damage affected Calvert City. EM officials reported that trees were downed on Cedar Street. Spotters reported that four trees were snapped or uprooted on the north side of Calvert City.
Water over the road was reported in Guthrie. Rainfall amounts of 2-4 inches had occurred between 0430CST-0830CST on the TN border. Flooding issues transitioned from flash flood to flood mid-morning.
Lingering flooding occurred through the day on the 8th, with additional rainfall during the evening continuing flooding issues into the overnight hours. Total rainfall accumulations in Guthrie reached a radar estimated 5-7 inches.
Downburst winds from a supercell storm damaged a roof and destroyed an outhouse.
Penny size hail was reported via mPING in Dawson Springs on the northwest edge of a thunderstorm hail core.
Thunderstorm downdraft winds caused a tree to fall onto a vacant home in Sullivan.
A social media post showed hail up to golfball size in Nortonville as a storm tracked to the ENE.
A picture of hail up to one inch was posted from Graham.
With a thunderstorm moving eastward across Muhlenberg County, a public report was made of trees down near Beech Creek. Emergency management reported trees down in Beechmont and one house with significant damage. Power outages also occurred with this storm.
A thunderstorm core moving east-northeastward across Muhlenberg County produced hail measured to quarter size in Beechmont and golf ball size hail in Browder, submitted via mPING. Emergency management reported hail damage to vehicles occurred in Beechmont.
Hail estimated to 1 inch was reported via, mPING, from the west side of Uniontown as a thunderstorm moved northeastward through Union County.
Hail estimated to penny size was reported via mPING from the northwestern edge of a hail core moving northeastward in McLean County.
Hail measured to nickel size fell from a thunderstorm moving northeastward through Henderson.
Trees were reported downed from thunderstorm winds south of Morganfield.
Thunderstorms moved northeastward across NE Union County. Emergency management reported a telephone pole blown down on KY 141 at TL Bishop Rd. The highway department reported tree limbs down across KY 2094 in Waverly.
A thunderstorm moving northeastward through Livermore caused large trees to be uprooted with a tree falling onto a house.
KYTC reported a closure of KY-1557 between mile markers 1 and 3 due to flooding.
Hail estimated at quarter size was reported, via mPING, from a thunderstorm moving northeastward across southern Henderson County.
Hail estimated to penny size was reported, via mPING, as a result of a thunderstorm line moving eastward.
The northern edge of a thunderstorm downed a tree onto a road in northern Trigg County.
Several videos and eye witness reports indicate a brief tornado touchdown. The path length and width are estimated from those videos. The tornado caused no damage from which an EF rating could be assigned.
A video was shared of a funnel cloud via social media. No damage could be observed during a damage survey.
A thunderstorm moving northeastward into Christian County produced hail estimated to quarter size northwest of Fort Campbell.
Heavy rainfall in the afternoon flooded out stretches of Will Jackson Rd. Additional heavy rainfall in the evening significantly expanded flooding issues in southern portions of Trigg County. Flash flooding continued well into the overnight hours, eventually transitioning from flash flood to flood. Storm total precipitation was 3 to 8 inches, with the heaviest totals along the Tennessee border and in a band across the middle of the county.
Trees were reported down south of Cerulean Springs as a thunderstorm moved eastward through Trigg County.
Multiple roads were briefly closed due to flash flooding including KY-130 at mile marker 1.3. Radar estimated 2 to 3 inches of rain fell during the afternoon hours in SW Union County.
Power lines were downed over a road in Salem as a late afternoon thunderstorm crossed Livingston County.
A COOP observer reported that a large tree was uprooted due to an afternoon thunderstorm moving across northern Christian County while law enforcement reported that, further north, a tree was downed on Madisonville Rd.
Hail estimated to half dollar size fell north of Crofton as a supercell storm moved through northern Christian County.
A trained spotter reported hail estimated at quarter size near U.S. 62 west of Paducah. Emergency management reported hail estimated at half dollar size near the intersection of New Holt Rd and Friendship Rd.
Heavy rain early evening produced flooding near the KY/TN border and on the Pennyrile Parkway just south of Hopkinsville. Torrential rainfall beginning just before midnight resulted in more widespread flash flooding in Hopkinsville just after midnight. Many roads and low water spots flooded. A manhole cover flipped out at Hilltop Dr and N Main in Hopkinsville with damage to the road surface. The Colonial Apartments and Christian County High School entrances flooded. Additional flooding occurred in southern portions of Christian County. Storm total rainfall was 3 to 5 inches in Hopkinsville and 5 to 8 inches in Fort Campbell.
An EF-0 tornado touched down 2 miles northwest of St. Joseph in western Daviess County, traveled eastward 2.66 miles, and lifted 1 mile northeast of St. Joseph. Numerous large tree limbs were downed along the damage path. A few hog barns suffered roof damage. One house had a small area of shingles removed. The estimated peak wind was 80 mph and the maximum path width was 50 yards.
An EF-0 tornado touched down 3 miles west-northwest of West Louisville in western Daviess County, traveled 3.11 miles east-southeast, and lifted at West Louisville. A few large barns and outbuildings had portions of their roofs removed with one outbuilding also losing a portion of an exterior wall. A few wooden power poles were damaged or leaning slightly. A carport was lifted and tossed into the top of a nearby tree. Numerous large tree limbs were downed along the damage path, and one tree in very soggy soil was uprooted. The estimated peak wind was 85 mph and the maximum path width was 300 yards.
Several large trees were uprooted along KY 56 west of West Louisville. About 10 wooden power poles were snapped or suffered damage to cross-members. Nearly all damage was oriented from north to south. Estimated peak winds were 100 mph.
Widespread straight-line wind damage occurred in northern Daviess County through the city of Owensboro with several homes damaged, at least a couple dozen trees down, and power poles snapped.
An EF-1 tornado touched down briefly just north of Rome, KY. One farm outbuilding was severely damaged, with heavy machinery tossed or pushed into nearby open fields. A grain bin and outbuildings were also damaged. Two large trees were snapped at the base, and several large limbs were downed. The estimated peak wind was 95 mph. The path length was under one mile and the maximum path width was 100 yards.
Straight-line wind damage occurred on the south side of the Rome, KY tornado track. An outbuilding collapsed and tree limbs were broken.
Isolated minor street flooding in poor drainage areas occurred with mPING reports sent in from 3 W Owensboro and 3 W Philpot.
A very powerful thunderstorm outflow boundary resulted in a mile wide swath of straight line wind damage as the line pushed through Livermore. Several large trees were uprooted with several large tree branches down. A few homes sustained minor shingle damage while a warehouse had partial roof loss. According to Livermore Public Works and McLean County EMA, several power lines were down along with damaged poles in town.
A report was submitted via mPING of minor flooding near Reidland. 3 hr rainfall estimates during the late evening were 1.5-2 inches in the area.
Hail measured to quarter size was reported in Hopkinsville due to a thunderstorm line moving through just after midnight.
A thunderstorm line after midnight brought down power lines onto Old Trenton Rd.
Heavy rain in Christian County from the May 8th storms resulted in rapid river level rises on the South Fork of the Little River with minor flooding occurring during pre-dawn hours of the 9th near the 68/80 site. Farmland flooding and some street flooding of nearby roads briefly occurred.
Late in the overnight hours, flooding transitioned from a flash flood event into a flood event as ponding water slowly receded. 3-8 inches of rain had fallen across Trigg County. Roads with lingering flooding included Old Dover Rd, Donaldson Creek Rd, Maple Grove Rd, Oak Grove Church Rd, and many more.
Heavy rain in Christian County from the May 8th storms resulted in rapid river level rises on the South Fork of the Little River with minor flooding occurring during the morning of the 9th near the Bypass site. Farmland flooding and some street flooding of nearby roads occurred.
Heavy rain along the Green River basin from the May 8th storms resulted in water levels rising at Paradise with a crest just barely below moderate flood stage. Impacts were primarily to agricultural low-lying areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2024Every state in 2024This day in weather historyThe tornado archive for Kentucky, 2024Warnings in Kentucky, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1188536, 1183349, 1183398, 1188537, 1183395, 1183405, 1183412, 1183948, 1183408, 1184016, 1183958, 1183423, 1183424, 1183426, 1184278, 1184281, 1183805, 1183443, 1183450, 1183454, 1183451, 1183809, 1183807, 1183494, 1183969, 1183499, 1183501, 1183817, 1183373, 1183456, 1183828, 1184049, 1183813, 1183973, 1183890, 1183832, 1183844, 1183841, 1184087, 1183896, and more.